Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 29, 2010, 3:09 PM CST for 5 counties in Texas. It took effect at Nov 30, 2010, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 3:09 PM CST (21:09 UTC)
- In effect from
- Nov 30, 2010, 3:00 AM CST
- Expired
- Nov 30, 2010, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS74 KHGX 292109 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 309 PM CST MON NOV 29 2010 ...WIND ADVISORY FOR THE COASTAL AREAS BEGINNING EARLY TUESDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL AREAS OF SOUTHEAST TEXAS BETWEEN 2 AND 4 AM. STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONT AND CONTINUE THROUGH LATE AFTERNOON. TXZ214-235>238-300515- /O.NEW.KHGX.WI.Y.0013.101130T0900Z-101130T2300Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 309 PM CST MON NOV 29 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM CST TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL AREAS OF SOUTHEAST TEXAS BETWEEN 2 AND 4 AM. STRONG AND GUSTY NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT AND CONTINUE THROUGH LATE AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS AND OVERPASSES. && $$
1 follow-up statement
827 WWUS74 KHGX 301542 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 942 AM CST TUE NOV 30 2010 ...WIND ADVISORY FOR THE COASTAL AREAS...... .STRONG AND GUSTY NORTHERLY WINDS IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE THROUGH LATE AFTERNOON. TXZ214-235>238-302100- /O.EXT.KHGX.WI.Y.0013.000000T0000Z-101130T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 942 AM CST TUE NOV 30 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... STRONG AND GUSTY NORTH WINDS IN THE WAKE OF THE FRONT WILL CONTINUE THROUGH LATE AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 35 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS AND OVERPASSES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:38 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 29, 11:38 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1138 AM CST MON NOV 29 2010
.DISCUSSION...
SEE AVIATION.
&&
.AVIATION...
SEEING SCT SHWRS ACROSS THE AREA. CELL JUST E OF CXO HAD SOME
INTRACLOUD LIGHTNING EARLIER...BUT HAS DECREASED. AN ISOLATED TS
IS POSSIBLE THIS AFT...BUT A VERY LOW PROB AT ANY TAF SITE. SHWRS
WILL TAPER OFF FROM W TO E THIS AFT AS THE PRE-FRONTAL TROF MOVES
THROUGH. CF WILL COME THROUGH TONIGHT. WILL SEE A WINDY DAY
TOMORROW WITH STRONG N WINDS. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 58 33 61 40 / 20 10 0 0 0
HOUSTON (IAH) 51 61 35 62 43 / 20 10 0 0 0
GALVESTON (GLS) 60 61 46 61 54 / 30 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...45
AVIATION/MARINE...33Hazardous weather outlook, Nov 29, 6:04 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 604 AM CST MON NOV 29 2010 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 604 AM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SPC HAS OUTLOOKED AREAS EAST OF A LINE FROM RUSK TO MOSS HILL IN SLIGHT RISK THIS AFTERNOON. A STRONG TEMPERATURE INVERSION WILL LIMIT CONVECTIVE POTENTIAL OVER SOUTHEAST TEXAS AND THE BETTER THREAT FOR STRONG STORMS WILL BE FURTHER EAST OVER LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW RELATIVE HUMIDITY COUPLED WITH MODERATE NORTHWEST WINDS WILL PRODUCE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS. AT THIS TIME...WIND SPEEDS ARE FORECAST TO REMAIN JUST BELOW RED FLAG CRITERIA. IF WIND SPEEDS INCREASE...A FIRE WEATHER WATCH OR RED FLAG WARNING MAY BE REQUIRED FOR AREAS WEST OF A MADISONVILLE TO SUGARLAND TO SARGENT LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 29, 3:04 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CST MON NOV 29 2010
TXZ164-179-292200-
POLK-TRINITY-
304 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS...
AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
APPLE SPRINGS TO 16 MILES SOUTHWEST OF APPLE SPRINGS TO NEAR TRINITY
TO ONALASKA...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSCOW...LEGGETT...
APPLE SPRINGS AND SEVEN OAKS.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3105 9459 3102 9465 3085 9462 3072 9506
3085 9515 3097 9529 3135 9495 3133 9490
3129 9488 3126 9488 3121 9484 3114 9481
3110 9468 3110 9464 3107 9459
TIME...MOT...LOC 2103Z 240DEG 22KT 3131 9491 3106 9512
3095 9498 3086 9500The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:54 AM CST | Small Craft Advisory | HGX | 44 hr | |
| Nov 29, 3:04 PM CST | Special Weather Statement | HGX | Trinity | 56 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.